Alert archive / Oklahoma / Tornado Warnings in 2011

Tornado Warning 11, NWS Norman, OK

April 14, 2011Atoka County, Coal County, Johnston County, Oklahoma

NWS Norman, OK issued this tornado warning at Apr 14, 2011, 6:54 PM CDT for Atoka County, Coal County, Johnston County, Oklahoma. It was in force for 81 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2011, 6:54 PM CDT (23:54 UTC)
Expired
Apr 14, 2011, 8:15 PM CDT
In force
81 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

Counties Atoka County, OK, Coal County, OK, Johnston County, OK

The radar

The Norman radar (KTLX), 161 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 7:23 PM CDTTORNADO 3Tushka, OK*** 2 FATAL *** NUMEROUS STORM CHASER AND MEDIA REPORTS THAT A LARGE TORNADO BEGAN 5 MILES WEST SOUTHWEST OF TUSHKA AND CONTINUED NORTHEAST THROUGH THE SOUTH AND SOUTHEAST PORTIONS OF ATOKA. SIGNFICANT DAMAGE OCCURRED IN AND AROUND THE TOWN OF TUSHKA. THE TIME
Apr 14, 7:23 PM CDTTORNADO3 N Caney, OKNUMEROUS STORM CHASER AND MEDIA REPORTS OF A LARGE TORNADO WITH DAMAGE NORTH OF CANEY NEAR TUSHKA AND ATOKA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:28 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 564 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-508 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
564 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

515 
WFUS54 KOUN 142354
TOROUN
OKC005-029-069-150115-
/O.NEW.KOUN.TO.W.0011.110414T2354Z-110415T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
654 PM CDT THU APR 14 2011

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  ATOKA COUNTY IN SOUTHEAST OKLAHOMA...
  SOUTHEASTERN COAL COUNTY IN SOUTHEAST OKLAHOMA...
  EASTERN JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 815 PM CDT

* AT 654 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING   
TORNADOES WAS LOCATED JUST EAST OF FILLMORE...MOVING EAST-NORTHEAST  
AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE ATOKA...BOGGY DEPOT STATE PARK...
  CANEY...COLEMAN...DAISY...FILLMORE...LANE...MCGEE CREEK LAKE...
  REDDEN...SOUTHERN ATOKA RESERVOIR...STRINGTOWN AND TUSHKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. LEAVE MOBILE HOMES AND VEHICLES. IF POSSIBLE...MOVE
TO A BASEMENT OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS AND OUTSIDE
WALLS.

&&

LAT...LON 3450 9567 3450 9578 3422 9577 3422 9649
      3432 9653 3461 9583 3460 9568 3459 9567
      3451 9566
TIME...MOT...LOC 2354Z 252DEG 25KT 3427 9641

$$
6 follow-up statements
574 
WWUS54 KOUN 150019
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
719 PM CDT THU APR 14 2011

OKC069-150028-
/O.CAN.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
JOHNSTON OK-
719 PM CDT THU APR 14 2011

...THE TORNADO WARNING HAS BEEN CANCELLED FOR EASTERN JOHNSTON
COUNTY...

LAT...LON 3451 9566 3450 9567 3450 9578 3423 9577
      3422 9578 3422 9634 3435 9641 3438 9640
      3461 9584 3460 9568 3459 9567
TIME...MOT...LOC 0018Z 252DEG 25KT 3432 9622

$$

OKC005-029-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
COAL OK-ATOKA OK-
719 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR ATOKA AND
SOUTHEASTERN COAL COUNTIES...

AT 718 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES 
WAS LOCATED 6 MILES NORTHWEST OF CANEY...OR JUST WEST OF TUSHKA... 
MOVING EAST AT 25 MPH. PEOPLE IN AND NEAR TUSHKA...ATOKA...AND LANE
SHOULD TAKE IMMEDIATE TORNADO PRECAUTIONS!

* LOCATIONS IN THE WARNING INCLUDE ATOKA...BOGGY DEPOT STATE PARK...
  CANEY...DAISY...LANE...MCGEE CREEK LAKE...REDDEN...SOUTHERN ATOKA
  RESERVOIR...STRINGTOWN AND TUSHKA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

&&

LAT...LON 3451 9566 3450 9567 3450 9578 3423 9577
      3422 9578 3422 9634 3435 9641 3438 9640
      3461 9584 3460 9568 3459 9567
TIME...MOT...LOC 0018Z 252DEG 25KT 3432 9622

$$
385 
WWUS54 KOUN 150025
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
725 PM CDT THU APR 14 2011

OKC005-029-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
COAL OK-ATOKA OK-
725 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
ATOKA AND SOUTHEASTERN COAL COUNTIES...

AT 723 PM CDT...A LARGE...VIOLENT TORNADO WAS LOCATED 2 MILES WEST 
OF TUSHKA...MOVING EAST AT 30 MPH. PERSONS IN AND NEAR TUSHKA NEED 
TO TAKE IMMEDIATE TORNADO PRECAUTIONS. THIS IS A VERY SERIOUS AND 
LIFE THREATENING SITUATION!


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO A TORNADO THREAT... THIS STORM LIKELY CONTAINS
DAMAGING HAIL TO THE SIZE OF BASEBALLS OR LARGER.

&&

LAT...LON 3451 9566 3450 9567 3450 9578 3423 9577
      3422 9578 3423 9628 3433 9635 3440 9634
      3461 9584 3460 9568 3459 9567
TIME...MOT...LOC 0023Z 258DEG 25KT 3432 9620

$$
615 
WWUS54 KOUN 150037
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
737 PM CDT THU APR 14 2011

OKC005-029-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
COAL OK-ATOKA OK-
737 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
ATOKA AND SOUTHEASTERN COAL COUNTIES...

AT 735 PM CDT...A LARGE...VIOLENT TORNADO THAT HAS PRODUCED DAMAGE 
WAS LOCATED JUST SOUTH OF ATOKA...MOVING NORTHEAST AT 35 MPH. 
PERSONS IN AND NEAR ATOKA NEED TO TAKE IMMEDIATE TORNADO 
PRECAUTIONS! THIS IS A LIFE THREATENING SITUATION!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3451 9566 3450 9567 3450 9578 3427 9577
      3430 9615 3432 9620 3445 9621 3461 9584
      3460 9568 3459 9567
TIME...MOT...LOC 0035Z 241DEG 34KT 3436 9609

$$
854 
WWUS54 KOUN 150051
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
751 PM CDT THU APR 14 2011

OKC029-150100-
/O.CAN.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
COAL OK-
751 PM CDT THU APR 14 2011

...THE TORNADO WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN COAL
COUNTY...

LAT...LON 3451 9566 3450 9567 3450 9578 3427 9577
      3429 9601 3435 9611 3449 9612 3461 9584
      3460 9568 3459 9567
TIME...MOT...LOC 0050Z 218DEG 29KT 3445 9601

$$

OKC005-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
ATOKA OK-
751 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
ATOKA COUNTY...

AT 750 PM CDT...A LARGE... VIOLENT TORNADO THAT HAS PRODUCED DAMAGE 
WAS LOCATED JUST SOUTH OF STRINGTOWN...MOVING NORTHEAST AT 35 MPH. 
PERSONS IN AND NEAR STRINGTOWN SHOULD TAKE IMMEDIATE ACTION TO 
PROTECT THEMSELVES FROM THIS TORNADO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3451 9566 3450 9567 3450 9578 3427 9577
      3429 9601 3435 9611 3449 9612 3461 9584
      3460 9568 3459 9567
TIME...MOT...LOC 0050Z 218DEG 29KT 3445 9601

$$
075 
WWUS54 KOUN 150056
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT THU APR 14 2011

OKC005-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
ATOKA OK-
756 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
ATOKA COUNTY...

AT 753 PM CDT...A LARGE...VIOLENT TORNADO WAS LOCATED NEAR 
STRINGTOWN...AND ANOTHER TORNADO WAS DEVELOPING JUST NORTH OF LANE. 
BOTH ARE MOVING NORTHEAST AT 35 MPH. PERSONS NEAR...NORTH...AND EAST 
OF STRINGTOWN NEED TO TAKE IMMEDIATE TORNADO PRECAUTIONS. PERSONS 
NORTH OF LANE TOWARD MCGEE CREEK LAKE AND UP TOWARD REDDEN AND DAISY 
SHOULD ALSO SEEK SHELTER. THIS IS A SERIOUS AND LIFE THREATENING 
SITUATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS TORNADO IS LIKELY OBSCURED BY RAIN AND MAY NOT BE VISIBLE.
ABANDON MOBILE HOMES AND VEHICLES. IF POSSIBLE... MOVE TO A BASEMENT
OR STORM SHELTER. OTHERWISE MOVE TO AN INTERIOR ROOM OR HALLWAY ON
THE LOWEST FLOOR. STAY AWAY FROM WINDOWS.

&&

LAT...LON 3451 9566 3450 9567 3450 9578 3427 9577
      3429 9601 3435 9611 3449 9612 3461 9584
      3460 9568 3459 9567
TIME...MOT...LOC 0053Z 203DEG 35KT 3449 9601 3437 9591

$$
506 
WWUS54 KOUN 150104
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
804 PM CDT THU APR 14 2011

OKC005-150115-
/O.CON.KOUN.TO.W.0011.000000T0000Z-110415T0115Z/
ATOKA OK-
804 PM CDT THU APR 14 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR EASTERN
ATOKA COUNTY...

AT 804 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING TORNADOES 
WAS LOCATED 12 MILES SOUTHWEST OF DAISY...MOVING NORTHEAST AT 30 
MPH. PERSONS NEAR MCGEE CREEK LAKE AND AREAS NORTH AND EAST FROM 
THERE NEED TO TAKE SHELTER IMMEDIATELY.

* LOCATIONS IN THE WARNING INCLUDE CENTRAL ATOKA RESERVOIR...DAISY...
  NORTHERN MCGEE CREEK LAKE...REDDEN AND STRINGTOWN.

LAT...LON 3451 9566 3450 9567 3450 9578 3430 9577
      3436 9589 3441 9597 3449 9612 3461 9584
      3460 9568 3459 9567
TIME...MOT...LOC 0104Z 239DEG 24KT 3439 9580

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 14, 6:30 PM CDT, 24 minutes earlier.

Area forecast discussion, Apr 14, 6:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT THU APR 14 2011

.AVIATION...
A DRYLINE WILL DRIFT WEST OVER THE NEXT HOUR OR SO AROUND KOUN AND
KOKC...TEMPORARILY CAUSING WINDS TO BACK AROUND TO SW. EXPECT
RATHER VARIABLE SPEEDS AND DIRECTIONS AT THESE SITES UNTIL THE
COLD FRONT PASSES AROUND 0200Z. DUST FROM WEST TX WILL BE BLOWN
EAST ACROSS KLAW AND KSPS PRIOR TO THE ARRIVAL OF THE COLD
FRONT...ABOUT 0400Z. LOW CLOUDS AND SHRA ARE EXPECTED ACROSS ALL
BUT OUR SW SITES OVERNIGHT/EARLY FRIDAY. THE CLOUD HEIGHTS MAY
REACH IFR LEVELS IN N OK...AND MVFR LEVELS ARE LIKELY AT ALL SITES
OTHER THAN KSPS AND KHBR. STRONG NW WINDS WILL BE COMMON ON
FRIDAY...AND WILL DIMINISH SLOWLY INTO THE EVENING...ESPECIALLY IN
THE WEST.

&&

.PREV DISCUSSION... /ISSUED 323 PM CDT THU APR 14 2011/

DISCUSSION...
IN THE NEAR TERM...CONCERNS LIE WITH SEVERE THUNDERSTORM
DEVELOPMENT EAST OF THE DRYLINE...AND WITH ELEVATED WILDFIRE
POTENTIAL WEST OF THE DRYLINE. REGIONAL RADARS SHOW THAT THE FIRST
ECHOES HAVE ALREADY APPEARED EAST OF THE DRYLINE. WITH TIME...MID
LEVEL COOLING ASSOCIATED WITH THE CLOSED AND DEEPENING LOW...ALONG
WITH CONTINUED SURFACE HEATING...SHOULD ENCOURAGE FURTHER
DEVELOPMENT. THE PRESENT THERMODYNAMIC PROFILE IS CONDUCIVE TO
VERY LARGE HAIL...WITH A TORNADO THREAT DEVELOPING TOWARD EVENING
IN EASTERN PORTIONS OF THE CWA AS LOW LEVEL WIND FIELDS BECOME
MORE FAVORABLE.

A COLD FRONT WILL PUSH THROUGH THE CWA TONIGHT...EVENTUALLY ENDING
THE SEVERE WEATHER THREAT. HOWEVER...VERY STRONG POST FRONTAL
NORTHWEST WINDS ARE EXPECTED TO DEVELOP...WITH A HIGH WIND WATCH
AND WIND ADVISORY FOR FRIDAY LEFT UNCHANGED FROM THE PREVIOUS
FORECAST. IN ADDITION...HUMIDITY SHOULD BE LOW ENOUGH AND
TEMPERATURE HIGH ENOUGH IN SOUTHWESTERN PORTIONS OF THE CWA THAT A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY. NORTHERN PORTIONS
OF THE CWA MAY REMAIN CLOUDY MOST OF THE DAY...WITH SOME VERY
LIGHT RAIN POSSIBLE.

WINDS WILL BECOME LIGHTER ON SATURDAY AS THE INTENSE CLOSED LOW
MOVES OFF TO THE NORTHEAST. THROUGH MONDAY...AFTERNOON HIGH TEMPERATURES
WILL WARM INTO THE 70S AND EVENTUALLY THE 80S. STRONG SOUTH WINDS
MAY DEVELOP AGAIN BY AROUND TUESDAY...WITH THE NEXT NOTABLE CHANCE
OF PRECIPITATION OCCURRING ROUGHLY AT MID-WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  47  63  37  73 /  20  20  10   0
HOBART OK         43  67  34  71 /   0  10   0   0
WICHITA FALLS TX  48  74  39  76 /  10   0   0   0
GAGE OK           44  59  27  74 /  20  10   0   0
PONCA CITY OK     45  58  37  68 /  50  50  10   0
DURANT OK         53  68  41  69 /  50  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR OKZ011-012-
     014>019-021>025-027>029-033>041-044>046-050.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR OKZ008-013-019-
     020-025-026-028>030-039>041-044>046-050.

     HIGH WIND WATCH FROM 4 AM CDT FRIDAY THROUGH FRIDAY EVENING FOR
     OKZ004>007-009>012-014>018-021>024-027-033>038.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR OKZ014-016-021>023-033>038-044.

TX...RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR TXZ083>090.

     WIND ADVISORY FROM 4 AM TO 7 PM CDT FRIDAY FOR TXZ086>090.

     HIGH WIND WATCH FROM 4 AM CDT FRIDAY THROUGH FRIDAY EVENING FOR
     TXZ083>085.

     FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
     FOR TXZ083>090.

&&

22/09/23
Hazardous weather outlook, Apr 14, 6:35 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU APR 14 2011

OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
635 PM CDT THU APR 14 2011

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER EAST CENTRAL
AND SOUTHEAST OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS EAST OF A LINE FROM MARIETTA TO
ARDMORE...TO SHAWNEE AND CUSHING.

TIMING...
SEVERE STORMS WERE ONGOING...AND ARE EXPECTED TO CONTINUE THROUGH AT
LEAST 10 PM. SOME STORMS MAY NOT EXIT SOUTHEAST OKLAHOMA UNTIL
MIDNIGHT.

IMPACTS...
DESTRUCTIVE HAIL LARGER THAN BASEBALLS.

TORNADOES.

DAMAGING STRAIGHT-LINE WINDS TO 70 MPH.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PLAN TO CONTINUE SEVERE WEATHER OPERATIONS THROUGH
AT LEAST 10 PM THIS EVENING.

DISCUSSION...
BY EARLY EVENING...THE ARRIVAL AND STRENGTHENING OF A LOW PRESSURE
SYSTEM...HAD GENERATED SCATTERED SUPERCELL THUNDERSTORMS IN EASTERN
AND SOUTHERN OKLAHOMA. THE INITIAL STORMS FORMED NEAR A DRYLINE. THE
SEVERE WEATHER RISK WILL CONTINUE THROUGH AT LEAST 10 PM...AS A
PACIFIC COLD FRONT OVERTAKES THE DRYLINE...AND PUSHES DRY...STABLE
AIR EASTWARD INTO THE RISK AREA.

UNTIL THE FRONT ARRIVES...SUPERCELL STORMS ARE LIKELY TO CONTINUE
AFFECTING THE RISK AREA. STRONG INSTABILITY ALONG WITH STRONG WIND
SHEAR...WILL RESULT IN LARGE AND DAMAGING HAIL...AND A RISK OF
TORNADOES. HAIL UP TO SOFTBALL SIZE AND TORNADOES HAD ALREADY BEEN
REPORTED TODAY.

STORMS WILL MOVE QUICKLY EAST AT 25 TO 35 MPH. PEOPLE SHOULD STAY
TUNED TO NOAA WEATHER RADIO OR ANY SOURCE OF CURRENT WEATHER
INFORMATION. HAVE A PLAN...AND MOVE QUICKLY TO SHELTER IF SEVERE
WEATHER WARNINGS ARE ISSUED FOR YOUR LOCATION.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.

OTHER HAZARDOUS WEATHER...
BEHIND THE DRYLINE AND PACIFIC FRONT...GUSTY WINDS AND VERY DRY AIR
WILL MAINTAIN EXTREME FIRE WEATHER CONDITIONS OVER CENTRAL AND
SOUTHWEST OKLAHOMA...AND WESTERN NORTH TEXAS...THROUGH LATE EVENING.
A SECOND...STRONGER COLD FRONT...WAS ALSO ENTERING NORTHWEST
OKLAHOMA...AND WILL CAUSE A WIND SHIFT OVERNIGHT...AFFECTING THE
DIRECTION OF ANY ONGOING FIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THERE IS A CHANCE FOR THUNDERSTORMS FROM NEXT MONDAY THROUGH
WEDNESDAY.

OTHER HAZARDOUS WEATHER...
WITH INTENSE LOW PRESSURE NEARLY STATIONARY IN KANSAS...VERY STRONG
WINDS ARE EXPECTED THROUGHOUT THE DAY ON FRIDAY...OVER MUCH OF THE
REGION WEST OF TULSA TO SHAWNEE TO MARIETTA. GUSTS 40 TO 50 MPH WILL
BE COMMON...AND POTENTIALLY DAMAGING GUSTS NEAR 60 MPH ARE POSSIBLE
FIRE WEATHER CONCERNS WILL REMAIN HIGH.

UNSCHEDULED UPDATES TO THE HAZARDOUS WEATHER OUTLOOK MAY OCCUR
THROUGHOUT THE EVENING.

CJS/BT/BURKE

In the hours before

Local storm report, Apr 14, 5:58 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
558 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             ROFF                    34.63N 96.84W
04/14/2011  E4.25 INCH       PONTOTOC           OK   PUBLIC

&&

NWS
Local storm report, Apr 14, 6:12 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
612 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TORNADO          2 N MADILL              34.12N 96.77W
04/14/2011                   MARSHALL           OK   FIRE DEPT/RESCUE

            TORNADO ON GROUND MOVING ENE.

&&

NWS
Local storm report, Apr 14, 6:23 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
623 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     HAIL             TISHOMINGO              34.24N 96.68W
04/14/2011  E4.25 INCH       JOHNSTON           OK   EMERGENCY MNGR

&&

NWS
Local storm report, Apr 14, 6:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
626 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          4 S MILBURN             34.18N 96.55W
04/14/2011                   JOHNSTON           OK   TRAINED SPOTTER

            STOVEPIPE TORNADO ON GROUND.

&&

NWS
Local storm report, Apr 14, 6:35 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             WEWOKA                  35.14N 96.50W
04/14/2011  E1.00 INCH       SEMINOLE           OK   EMERGENCY MNGR

            QUARTER SIZED HAIL REPORTED IN DOWNTOWN WEWOKA. TIME
            ESTIMATED VIA RADAR.

&&

BAIN
Local storm report, Apr 14, 6:50 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
650 PM CDT THU APR 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             5 NNW CENTRAHOMA        34.68N 96.38W
04/14/2011  E1.00 INCH       COAL               OK   PUBLIC

&&

BAIN

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 3:58 AM CDTHigh Wind WatchOUNAlfalfa, Beckham, Blaine, Caddo, Canadian, Comanche and 18 more18 hr
Apr 14, 3:58 AM CDTWind AdvisoryOUNBeckham, Custer, Greer, Harmon, Jackson, Kiowa and 3 more12 hr
Apr 14, 3:58 AM CDTWind AdvisoryOUNAtoka, Bryan, Carter, Cleveland, Coal, Cotton and 18 more42 hr
Apr 14, 3:07 PM CDTSpecial Weather StatementOUNCarter23 min
Apr 14, 3:33 PM CDTSevere Thunderstorm WarningOUNPayne27 min
Apr 14, 3:34 PM CDTFire Weather WatchOUNBeckham, Caddo, Comanche, Cotton, Custer, Greer and 6 more13 hr
Apr 14, 3:41 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc64 min
Apr 14, 4:00 PM CDTSevere Thunderstorm WarningOUNLincoln, Payne60 min
Apr 14, 4:03 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie42 min
Apr 14, 4:06 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie, Seminole39 min
Apr 14, 4:12 PM CDTTornado WarningOUNGarvin, Murray, Pontotoc63 min
Apr 14, 4:41 PM CDTTornado WarningOUNLincoln, Payne18 min
Apr 14, 4:42 PM CDTSevere Thunderstorm WarningOUNCarter, Johnston, Love63 min
Apr 14, 4:45 PM CDTSevere Thunderstorm WarningOUNHughes, Lincoln, Pottawatomie, Seminole45 min
Apr 14, 4:48 PM CDTSevere Thunderstorm WarningOUNGarvin, Murray, Pontotoc57 min
Apr 14, 5:14 PM CDTSevere Thunderstorm WarningOUNCoal, Hughes, Johnston, Murray, Pontotoc61 min
Apr 14, 5:29 PM CDTTornado WarningOUNCarter, Johnston, Marshall46 min
Apr 14, 5:31 PM CDTSevere Thunderstorm WarningOUNLincoln, Pottawatomie, Seminole44 min
Apr 14, 5:31 PM CDTTornado WarningOUNCoal, Johnston, Pontotoc59 min
Apr 14, 6:15 PM CDTTornado WarningOUNAtoka, Bryan, Johnston, Marshall75 min
Apr 14, 6:17 PM CDTSevere Thunderstorm WarningOUNAtoka, Coal, Hughes, Pontotoc58 min
Apr 14, 6:21 PM CDTSevere Thunderstorm WarningOUNHughes, Seminole39 min
Apr 14, 6:29 PM CDTTornado WarningOUNAtoka, Coal46 min
Apr 14, 6:48 PM CDTSevere Thunderstorm WarningOUNCarter, Garvin, Murray42 min
Apr 14, 6:59 PM CDTSevere Thunderstorm WarningOUNCoal, Pontotoc31 min

Nearby

Tornado Warnings in Oklahoma, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.